SUICIDAL INGESTION OF MASSIVE COLCHICINE OVERDOSE WITH RECOVERYJournal: International Journal of Advanced Research (Vol.10, No. 12)
Publication Date: 2022-12-20
Authors : Abullah Khan Nusrat Altaf Nisma Zainab Abdullah Sani; Saud Aljasir;
Page : 1343-1346
Keywords : Colchicine Intoxication Lethal Dose Multiple Organ Failure Suicide Acetyl Cysteine Overdose;
Colchicine is an active alkaloid that is commonly used for treatment of multiple diseases including gout, primary biliary cirrhosis and familial Mediterranean fever. Less commonly it has been implicated in several fatal overdoses. Deaths from colchicine overdoses are usually due to multiple organ failure, whether directly from colchicine toxicity or due to ensuing sepsis. We report an extreme case of colchicine ingestion (200 tablets, 0.5 mg ,1.6mg/kg) which is the largest reported non fatal colchicine overdose.Early implementation of a targeted therapeutic plan directed at the predicted multi organ failure which included aggressive use of activated charcoal, timely supportive measures including broad spectrum antibiotics and G-CSF for sepsis, ventilatory support, renal replacement therapy as well as as transfusion of blood and blood products resulted in complete recovery and discharge of the of patient off dialysis.
Other Latest Articles
- TUMEURS GRELIQUES QUELLES DIVERSITES HISTOLOGIQUE ?
- OBSERVATIONAL STUDY ON PLACENTA ACCRETA SPECTRUM DISORDERS IN A TERTIARY CENTRE FOR TWO YEARS
- A REVIEW OF THE LITERATURE AND AN ANALYSIS OF PERTINENT CASE RELATED TO CARDIAC MYXOMA
- A STUDY ON THE INVENTORY MANAGEMENT OF RAPID ANTIGEN KITS TO ENSURE CONTINUOUS SUPPLY CHAIN MANAGEMENT AT THE POINT OF COVID-19 SERVICE WITH EFFICIENT COST CONTROL AT TSMSIDC, DEPARTMENT OF HEALTH, MEDICAL AND FAMILY WELFARE, GOVERNMENT OF TELANGANA
- CFD MODELING OF THE OPTIMIZATION OF A VENTILATION SYSTEM IN ASQUARE ENCLOSURE WITH TWO INLETS
Last modified: 2023-01-25 21:24:49